Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 390, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 29, 2006, 12:07 AM CDT for Randolph County, Washington County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2006, 12:07 AM CDT (05:07 UTC)
- Expired
- Jun 29, 2006, 12:45 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Randolph County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 12:15 AM CDT | HAIL 1 | Lively Grove, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 290508
SVRLSX
ILC157-189-290545-
/O.NEW.KLSX.SV.W.0390.060629T0507Z-060629T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1207 AM CDT THU JUN 29 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHEASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1245 AM CDT
* AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF LIVELY GROVE...OR ABOUT 11 MILES SOUTHEAST OF
FREEBURG...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIVELY GROVE...
CASPARS...
TILDEN...
COULTERVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3842 8971 3822 8972 3822 8986 3808 8960
3822 8960 3822 8935
$$
TRUETT1 follow-up statement
000
WWUS53 KLSX 290547
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 AM CDT THU JUN 29 2006
ILC157-189-290557-
/O.EXP.KLSX.SV.W.0390.000000T0000Z-060629T0545Z/
RANDOLPH IL-WASHINGTON IL-
1247 AM CDT THU JUN 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON AND
NORTHEASTERN RANDOLPH COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
LAT...LON 3842 8971 3822 8972 3822 8986 3808 8960
3822 8960 3822 8935
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:49 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 9:49 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 949 PM CDT WED JUN 28 2006 .DISCUSSION... MID LVL INSTABILITY WHICH HAS BEEN LURKING OVR E CNTRL MO SINCE LT AFTN IN THE FORM OF ACCAS HAS BEGUN TO IGNITE TSRA IN A NRW AREA FROM MEXICO...THRU WARRENTON AND WATERLOO...TO NR CHESTER AND SPARTA. AS MID LVL WRM ADV INCRS OVRNIGHT BLV THAT PCPN WL GRDLY EXPAND IN CVG...SO HV UPPED POPS AFT MIDN IN ALL BUT NE COUNTIES. UPWARD ADJ WAS RTLVLY MINOR...AND MAY NEED TO MAKE FURTHER ADJ DEPENDING UPON TRENDS OVR THE NXT FEW HRS. TRUETT && .AVIATION... FOR THE 00Z TAFS...WK CDFNT EXTDS FM NR MCI E-SE THRU STL ATTM. THE ERN PTN OF THIS FNT SHOULD DROP FURTHER SWD TGT AS THE SFC RDG OVR THE NRN PLAINS MOVS E-SEWD THRU THE GRT LKS REGION. THIS FNT SHOULD EXTD FM W CNTRL MO SE THRU SRN IL BY 12Z THU. ISOLATED CONVECTION HAS DVLPD S OF THIS FNT ACRS THE SRN PTN OF THE CWA. WHILE ISOLATED SHRA OR TSRA MAY DVLP NR THIS FNT IN COU...STL OR SUS THE RISK APRS TOO LOW TO INCLUDE ANY MENTION OF SHRA/TSRA IN THE TAF FCST FOR TGT. WILL JUST INCLUDE SCT WAA MID LVL CLOUDS IN THE TAFS TGT. SCT DIURNAL CUMULUS CLOUDS SHOULD DVLP AGAIN BY LATE THU MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 28, 4:00 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT WED JUN 28 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 400 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AREAWIDE. SOME STORMS MAY APPROACH SEVERE LIMITS EARLY THIS EVENING IN SOUTHERN ILLINOIS... CONTAINING HAIL APPROACHING DIME SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE UNTIL FRIDAY MORNING AS THE FRONT LINGERS IN OUR REGION. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY NIGHT...WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT THROUGH INDEPENDENCE DAY AS ANOTHER COLD FRONT SLOWLY PUSHES THROUGH OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Local storm report, Jun 28, 11:05 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 1 E UNION 38.45N 90.99W
06/28/2006 E1.75 INCH FRANKLIN MO CO-OP OBSERVER
&&
TILLYLocal storm report, Jun 28, 11:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL DE SOTO 38.14N 90.56W
06/28/2006 E0.88 INCH JEFFERSON MO TRAINED SPOTTER
&&
TILLYLocal storm report, Jun 28, 11:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL WATERLOO 38.33N 90.16W
06/28/2006 E0.75 INCH MONROE IL LAW ENFORCEMENT
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| Jun 28, 11:35 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.